MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. VUE PACS; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. VUE PACS; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Model Number VUE PACS
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported to philips that an identity error in pediatric imaging revealed the absence of the possibility of correction the age on the radiology pictures of a child when they were done by mistake in the name of another child.The identity is correct, patient identification number, date of birth, however the age of the child corresponds to the wrong identity on the pictures distributed on the pacs.The modification or deletion of this field is impossible during the reconciliation of the case.In this case, this 7-year-old patient has annotated pictures of 11 years.There was no reported harm to the patient.The device was in clinical use at the time of the event.Philips has decided to report this event out of abundance of caution.It is unknown at this time if this event if it were to recur could cause serious injury or death.This issue is currently under investigation.
 
Additional Manufacturer Narrative
On 04-dec-2024: correcting the following from the emdr report follow-up #1 submitted on 27-nov-2024: evaluation results code grid - to more applicable coding.Evaluation method code grid.Conclusion code grid.No other changes were made.\the manufacturer previously reported that an identity error in pediatric imaging revealed the absence of the ability to correct the age on the radiology pictures.In the reported case the child demographic data received by vuepacs from the modality was incorrect.The identity later was corrected in vuepacs, however the age displayed on the image was not updated.There was no reported harm to the patient.The investigation determined that customer was using vue client to view the images.Customer performed the right exam for the patient, but the patient related demographic data (e.G., name, date of birth) provided by the customer¿s radiology information system (ris) was incorrect.Once the issue was identified, customer performed a merge with the correct patient record using pacs admin so the correct patient data will be connected to the study.Following the merge, the name, date of birth, sex and patient id were updated and visible correctly in pacs archive explorer.Consequently, the correct patient age was visible in the archive explorer.While the radiologist was performing the diagnosis, he recognized that the child age shown on the image was inconsistent with the clinical situation shown in the image.The patient age on the image was incorrect and not aligned with the details that appear in archive explorer.The radiologist noticed the issue and performed the correct interpretation of the exam.No patient harm has been reported by the customer.Based on the results of the analysis, the cause of the reported problem was that the customer default configuration was manually changed.By default, the patient age displayed on the image is re-calculated every time the date of birth (dob) is being updated.In this specific site configuration, the default age field (auto-calculated) was not used.Instead, customer age tag, as originally received, is displayed on the image.Specifically, the annotation in central configuration (cfg) was defined as annotation_patients_age, which uses patients_age dicom tag to show the age on the image.This tag is not saved in pacs database and not updated when dob is changed, as intended, thus causing incorrect patient¿s age on the image.Philips service team performed configuration change, back to default recommended configuration, which solved the issue.Philips performed the assessment and found the reported issue could not lead to death or serious injury should it recur.The clinical decision for the patient is made by the referring physician that ordered the exam, or otherwise a different practitioner than the one that generated the report.That practitioner has more clinical details on the patient from other tests or examinations ordered (current/prior images, radiology analysis, reports, written diagnosis which may be available) for the patient and will notice the issue.Based on the available information, this record is considered to be non-reportable.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The manufacturer previously reported that an identity error in pediatric imaging revealed the absence of the ability to correct the age on the radiology pictures.In the reported case the child demographic data received by vuepacs from the modality was incorrect.The identity later was corrected in vuepacs, however the age displayed on the image was not updated.There was no reported harm to the patient.The investigation determined that customer was using vue client to view the images.Customer performed the right exam for the patient, but the patient related demographic data (e.G., name, date of birth) provided by the customer¿s radiology information system (ris) was incorrect.Once the issue was identified, customer performed a merge with the correct patient record using pacs admin so the correct patient data will be connected to the study.Following the merge, the name, date of birth, sex and patient id were updated and visible correctly in pacs archive explorer.Consequently, the correct patient age was visible in the archive explorer.While the radiologist was performing the diagnosis, he recognized that the child age shown on the image was inconsistent with the clinical situation shown in the image.The patient age on the image was incorrect and not aligned with the details that appear in archive explorer.The radiologist noticed the issue and performed the correct interpretation of the exam.No patient harm has been reported by the customer.Based on the results of the analysis, the cause of the reported problem was that the customer default configuration was manually changed.By default, the patient age displayed on the image is re-calculated every time the date of birth (dob) is being updated.In this specific site configuration, the default age field (auto-calculated) was not used.Instead, customer age tag, as originally received, is displayed on the image.Specifically, the annotation in central configuration (cfg) was defined as annotation_patients_age, which uses patients_age dicom tag to show the age on the image.This tag is not saved in pacs database and not updated when dob is changed, as intended, thus causing incorrect patient¿s age on the image.Philips service team performed configuration change, back to default recommended configuration, which solved the issue.Philips performed the assessment and found the reported issue could not lead to death or serious injury should it recur.The clinical decision for the patient is made by the referring physician that ordered the exam, or otherwise a different practitioner than the one that generated the report.That practitioner has more clinical details on the patient from other tests or examinations ordered (current/prior images, radiology analysis, reports, written diagnosis which may be available) for the patient and will notice the issue.Based on the available information, this record is considered to be non-reportable.

Brand Name
VUE PACS
Common Device Name
SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
edita reznik-shmueli
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key20547647
Report Number3003768277-2024-06129
Device Sequence Number12627419
Product Code LLZ
UDI-Device Identifier00884838100350
UDI-Public00884838100350
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVUE PACS
Device Catalogue Number1149418
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/08/2024
10/08/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/27/2024
12/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age7 YR
Patient SexUnknown